Viread & Hair Loss
Jun 2, 2006
About a year ago, I switched from Combivir and Sustiva to Viread, Epivir and Sustiva. This was to reverse the lipoatrophy I was experiencing. Have been undetectable and in good health on both combinations. Since the switch, my hair has started thinning to the point where it is quite noticeable. I don't believe it's natural hair loss, as it's not typical male pattern baldness, just a general overall thinning out, which I had never experienced previously. My doctor isn't convinced and possibly attributes it to some previous androgel therapy. However, he is willing to switch the Viread for Abacavir and see if there is an improvement, although he points out a concern for possible sensitivity reaction. His opinion is why switch meds if they're working? Since I haven't seen much improvement in the lipoatrophy and am worried about further hair loss, I believe it's worth a try. Would you recommend a similar course of action?
Response from Dr. Henry
Switching to abacavir for the reasons you outline seems reasonable. Since there is only one switch planned (one new drug) it is relatively straightforward to evaluate you for symptoms possibly attributable to the hypersensitivity reaction (approximately a 5% risk and generally seen within the first 1-2 months of treatment). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are White Bumps An Acute Symptom Of HIV?
- Is Sore Throat An Acute Symptom Of HIV?
- White Tongue Worried It Could Be Ars
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.